Alert archive / Minnesota / Special Weather Statements in 2011
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 13, 2011, 2:02 PM CDT for 10 counties in Minnesota; 9 counties in Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 13, 2011, 3:30 PM CDT
- In force
- 88 min
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Benton County, MN, Chisago County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Ramsey County, MN, Sherburne County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.0 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WWUS83 KMPX 131902
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT SAT AUG 13 2011
MNZ043>045-050>053-059>063-070-078-WIZ014>016-023>028-132030-
ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-HENNEPIN-ISANTI-KANABEC-MILLE
LACS-MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RUSK-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
202 PM CDT SAT AUG 13 2011
AT 155 PM CDT...RADAR WAS TRACKING MULTIPLE THUNDERSTORMS ACROSS
EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
ONE OR TWO OF THE STRONGER STORMS WILL BRING SMALL HAIL...MAYBE AS
BIG AS PENNIES... ALONG WITH A WIND GUST UP TO 30 MPH. A BRIEF
DOWNPOUR OF A QUARTER INCH OF RAIN IS ALSO POSSIBLE.
THESE SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO FORM...THEN
DISSIPATE...THEN REFORM ACROSS THE REGION THROUGH THE AFTERNOON AND
EARLY EVENING...UNTIL SUNSET. AFTER THAT EXPECT CLEARING SKIES
FOLLOWED WITH AREAS OF DENSE FOG FORMING ACROSS THE REGION OVERNIGHT.
LAT...LON 4537 9069 4537 9091 4460 9091 4459 9201
4440 9211 4505 9378 4630 9437 4616 9427
4616 9383 4626 9344 4616 9342 4616 9306
4574 9314 4573 9286 4565 9287 4565 9254
4574 9252 4574 9216 4565 9214 4564 9068
TIME...MOT...LOC 1857Z 043DEG 17KT 4531 9284
$$
TDK/RECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 13, 12:47 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 13, 12:47 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1247 PM CDT SAT AUG 13 2011 .UPDATE... UPDATED FOR AVIATION DISCUSSION BELOW. && .DISCUSSION... /ISSUED 404 AM CDT SAT AUG 13 2011/ UPPER FLOW EVOLUTION OVER THE NEXT WEEK WILL SEE ONE LOW OVER MN NOW SLOWLY WORK SE TODAY...WITH H5 HEIGHTS BUILDING CONSIDERABLY INTO THE NEXT WEEK...AS THE SUBTROPICAL RIDGE SHIFTS TO OVER THE SOUTHERN ROCKIES...WITH THE UPPER RIDGE AXIS BUILDING NORTH INTO THE NRN ROCKIES AND NRN PLAINS. A SERIES OF SHORTWAVES WILL TRY TO OVERTOP THE RIDGE MONDAY THROUGH TUESDAY NIGHT...WITH RAIN CHANCES RETURNING AS RESULT. TEMPERATURE AND MOISTURE LEVELS WILL BEGIN BUILDING ACROSS THE AREA NEXT WEEK. HOWEVER...THE WORST OF THE HEAT AND HUMIDITY LOOK TO STAY SW OF THE MPX CWA. TODAY...UPPER LOW SPINNING NEAR LITCHFIELD AT 08Z WILL BE THE MAIN PLAYER. GENERAL LIFT UNDERNEATH THE UPPER LOW HAS RESULTED IN EXTENSIVE CLOUD COVER AND SPORADIC SHOWERS/STORMS ACROSS MN OVERNIGHT...AND THIS TREND WILL CONTINUE INTO THIS AFTERNOON. BY 18Z...RUC HAS THE LOW CENTERED NEAR ROCHESTER...WITH MODELS THEN CARRYING IT OFF TO NRN IL BY 00Z. THIS WILL RESULT IN SHOWERS/STORMS SLOWLY PUSHING SE THROUGH THE DAY. BY THE AFTERNOON...NAM/GFS SHOW MUCAPES BUILDING TO BETWEEN 1K AND 2K J/KG...SO SEE NO REASON FOR THE SCATTERED CONVECTION TO CONTINUE INTO THE AFTERNOON AS THE UPPER LOW MOVES THROUGH. OF COURSE TO GO ALONG WITH THE RAIN...SHOULD SEE AMPLE CLOUD COVER THROUGH THE DAY...ESPECIALLY FOR THE SE HALF OF THE MPX CWA...SO WENT SEVERAL DEGREES COOLER THAN JUST ABOUT ALL AVAILABLE GUIDANCE FOR HIGHS THIS AFTERNOON ACROSS SE MN/WRN WI...WITH TEMPS LIKELY STRUGGLING TO MAKE IT TO THE LOWER 70S. IN FACT...MOST SITES IN WRN WI DID NOT MAKE 70 YESTERDAY...WHICH COULD EASILY HAPPEN AGAIN IF SOME BREAKS IN THE CLOUDS DO NOT MATERIALIZE BY THE AFTERNOON. TONIGHT...DRY HIGH PRESSURE WILL BE WORKING INTO THE AREA FROM THE NW...CLEANING OUT THE CLOUDS FROM NW TO SE AND MAKING WINDS CALM. BY 12Z SUNDAY...MODELS HAVE THE RIDGE AXIS RIGHT THROUGH THE MIDDLE OF THE MPX CWA...WITH SEVERAL HOURS OF NEAR 100 PERCENT RH AND CALM WINDS CURRENTLY IN THE GRIDS ACROSS THE ENTIRE CWA...SO WILL HAVE TO WATCH FOR THE POTENTIAL FOR SOME DENSE FOG TO START OUT SUNDAY MORNING. AFTER THAT...SUNDAY LOOKS TO BE ABOUT AS PERFECT OF A SUMMER DAY AS YOU CAN GET...WITH SUNNY SKIES...LIGHT WINDS...AND HIGHS A FEW DEGREES ON EITHER SIDE OF 80. DURING THE DAY MONDAY...THE UPPER RIDGE AXIS WILL BE MOVING OVER THE AREA...BUT THE RETURN OF SW FLOW ALOFT TO THE WEST WILL SETUP A TROUGH OF LOW PRESSURE ACROSS THE DAKOTAS. THIS WILL SET WRN MN UP INTO SRLY RETURN FLOW BY MONDAY AFTERNOON...WITH THUNDERSTORM CHANCES RETURNING WEST. GOING INTO WEDNESDAY...MODELS VARY CONSIDERABLY ON DETAILS/PLACEMENT OF PRECIP...BUT DO SHOW STRONG WAVE CURRENTLY OFF THE BC COAST WILL BE DEEPENING/CLOSING OFF NEAR THE NODAK/CANADIAN BORDER TUESDAY NIGHT. WHERE CONSIDERABLE DIFFERENCES SET IN WITH THE MODELS IS WHERE ANY LEAD SHORTWAVE ENERGY WILL BE SCOOTING ACROSS THE DOWNSTREAM RIDGE MONDAY NIGHT/TUESDAY. GENERAL TREND FROM THE 00Z MODELS FOR MONDAY INTO WEDNESDAY WAS TO SHOW MOST LEAD WAVE ACTIVITY SPLITTING THE MPX CWA TO THE NORTH /BETTER FORCING/ AND SOUTH /BETTER MOISTURE AND INSTABILITY/...WITH BEST CHANCES FOR PRECIP IN THE MPX CWA COMING TUESDAY AFTERNOON INTO THE NIGHT AS THE SRN TAIL OF A COLD FRONT MOVES THROUGH. FOR THIS PERIOD...FAVORED A BLEND OF THE MODELS...WHICH BASICALLY HELD POPS BACK IN THE 30S GIVEN UNCERTAINTIES. FOR WEDNESDAY AND BEYOND...ECMWF/GFS SHOW NW FLOW AND COOLER TEMPS MAKING A RETURN TO THE AREA AT LEAST BRIEFLY FOR WEDNESDAY INTO THURSDAY AS A SFC HIGH WORKS ACROSS THE AREA. ADJUSTED TEMPS/DEWPS/POPS DOWN WEDNESDAY AND THURSDAY TO REFLECT THAT IDEA. && .AVIATION.../18Z TAF ISSUANCE/ TWO MAIN ISSUES...AFTERNOON PRECIP AND LATE NIGHT FOG. UPPER LOW NOW IN NERN IOWA SPINNING AWAY. STILL SOME MVFR CIGS IN SRN MN... INCLUDING KRWF. THIS SHOULD BECOME VFR BY 20Z. SECOND LOBE OF INSTABILITY IN NERN MN AND NWRN WI WITH SOME SPOTTY SHOWERS AND EVEN SOME ISOLATED THUNDERSTORMS. MODELS IN GOOD AGREEMENT BRINGING THIS SOUTH DURING THE AFTERNOON. HAVE ADDED VCSH AT MOST SITES AND ALSO SOME CB AT AXN AND STC. SHOWERS SHOULD DISSIPATE BEFORE SUNSET. SFC HIGH SHOULD BE PARKED OVER THE AREA SUNDAY MORNING. CLEAR SKIES...LIGHT WINDS AND RESIDUAL LOW LEVEL MOISTURE ALL POINT TO A DECENT CHANCE OF FOG LATE TONIGHT INTO SUNDAY MORNING. STC/RNH AND EAU AT GREATEST RISK FOR IFR VISIBILITIES AND HAVE INDICATED SUCH. THERE IS SOME CHANCE FOR AXN/RWF TO ALSO GO IFR BUT NOT AS CONFIDENT SO KEPT THOSE VSBYS AT 3SM. KMSP... ISOLATED THUNDER AROUND EAST CENTRAL MN AND THE TWIN CITIES METRO. COVERAGE WILL BE SPOTTY SO HAVE KEPT TAF TO VCSH WITH CB IN THE CLOUD GROUP. THIS SHOULD END BEFORE SUNSET. FOR LATE TONIGHT HAVE ONLY MENTIONED BCFG BUT THERE WILL BE SOME CHANCE FOR MVFR FOG AND MAYBE EVEN IFR. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MPG/TDK
Hazardous weather outlook, Aug 13, 1:09 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 109 PM CDT SAT AUG 13 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 109 PM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW STORMS MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL INCREASE MONDAY NIGHT ACROSS THE REGION...AND PERSIST THROUGH WEDNESDAY. IT IS STILL TOO EARLY TO DISCERN HOW MUCH OF A SEVERE POTENTIAL EXISTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER GROUPS WILL LIKELY NOT NEED TO ACTIVATE. HOWEVER... A RANDOM STORM OR TWO MIGHT PRODUCE PENNY SIZE HAIL...SO INDIVIDUAL SPOTTERS MAY NEED TO MAKE A REPORT OF HAIL. TDK
In the hours before
Special weather statement, Aug 13, 2:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
202 PM CDT SAT AUG 13 2011
MNZ043>045-050>053-059>063-070-078-WIZ014>016-023>028-132030-
ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DAKOTA-DUNN-EAU
CLAIRE-GOODHUE-HENNEPIN-ISANTI-KANABEC-MILLE
LACS-MORRISON-PEPIN-PIERCE-POLK-RAMSEY-RUSK-SHERBURNE-ST.
CROIX-WASHINGTON-WRIGHT-
202 PM CDT SAT AUG 13 2011
AT 155 PM CDT...RADAR WAS TRACKING MULTIPLE THUNDERSTORMS ACROSS
EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
ONE OR TWO OF THE STRONGER STORMS WILL BRING SMALL HAIL...MAYBE AS
BIG AS PENNIES... ALONG WITH A WIND GUST UP TO 30 MPH. A BRIEF
DOWNPOUR OF A QUARTER INCH OF RAIN IS ALSO POSSIBLE.
THESE SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO FORM...THEN
DISSIPATE...THEN REFORM ACROSS THE REGION THROUGH THE AFTERNOON AND
EARLY EVENING...UNTIL SUNSET. AFTER THAT EXPECT CLEARING SKIES
FOLLOWED WITH AREAS OF DENSE FOG FORMING ACROSS THE REGION OVERNIGHT.
LAT...LON 4537 9069 4537 9091 4460 9091 4459 9201
4440 9211 4505 9378 4630 9437 4616 9427
4616 9383 4626 9344 4616 9342 4616 9306
4574 9314 4573 9286 4565 9287 4565 9254
4574 9252 4574 9216 4565 9214 4564 9068
TIME...MOT...LOC 1857Z 043DEG 17KT 4531 9284
TDK/RECThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:42 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Lac qui Parle, Pope, Stevens, Swift and 1 more | 2 hr |
| Aug 12, 8:50 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Kandiyohi, Pope, Redwood, Renville and 2 more | 70 min |
| Aug 12, 9:44 PM CDT | Special Weather Statement | MPX | Redwood, Renville | 46 min |
| Aug 12, 11:11 PM CDT | Special Weather Statement | MPX | Wright | 49 min |
| Aug 13, 1:36 AM CDT | Areal Flood Advisory | MPX | Carver, Hennepin, Ramsey, Scott | 3 hr |
| Aug 13, 3:46 PM CDT | Special Weather Statement | MPX | Anoka, Chisago, Dakota, Isanti, Kanabec, Mille Lacs and 2 more | 89 min |
Nearby
Special Weather Statements in Minnesota, 2011Special Weather Statements in Wisconsin, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.